Alert archive / Alaska / Wind Chill Advisories in 2006
Wind Chill Advisory 4, NWS Anchorage, AK
NWS Anchorage, AK issued this wind chill advisory at Nov 22, 2006, 10:37 AM AKST. It took effect at Nov 23, 2006, 5:11 AM AKST. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Nov 22, 2006, 10:37 AM AKST (19:37 UTC)
- In effect from
- Nov 23, 2006, 5:11 AM AKST
- Expired
- Nov 26, 2006, 9:27 PM AKST
- In force
- 4 days
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK41 PAFC 230037 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 337 PM AST WED NOV 22 2006 AKZ141-231300- /X.NEW.PAFC.WC.Y.0004.061124T0300Z-061124T1800Z/ /X.EXT.PAFC.WC.Y.0003.061123T0600Z-061123T1800Z/ COPPER RIVER BASIN- INCLUDING THE CITIES OF...GLENNALLEN...EUREKA...MCCARTHY... PAXSON...SLANA 337 PM AST WED NOV 22 2006 ...WIND CHILL ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 9 AM AST THURSDAY... ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THURSDAY TO 9 AM AST FRIDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A WIND CHILL ADVISORY ALONG THE COPPER RIVER AND THE CHITINA RIVER THIS EVENING THROUGH THURSDAY MORNING AND AGAIN FOR THURSDAY EVENING THROUGH FRIDAY MORNING. WIND TO 15 MPH WITH LOCAL GUSTS TO 30 MPH COMBINED WITH VERY COLD TEMPERATURES WILL RESULT IN LOCALIZED WIND CHILL READINGS TO 45 BELOW ALONG THE COPPER RIVER AND THE CHITINA RIVER. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$
11 follow-up statements
000 WWAK41 PAFC 231412 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 511 AM AST THU NOV 23 2006 AKZ141-240215- /X.CAN.PAFC.WC.Y.0003.000000T0000Z-061123T1800Z/ /X.EXT.PAFC.WC.Y.0004.061123T1411Z-061124T1800Z/ COPPER RIVER BASIN- INCLUDING THE CITIES OF...GLENNALLEN...EUREKA...MCCARTHY... PAXSON...SLANA 511 AM AST THU NOV 23 2006 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 9 AM AST FRIDAY... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 9 AM AST FRIDAY. WIND TO 15 MPH WITH LOCAL GUSTS TO 35 MPH COMBINED WITH VERY COLD TEMPERATURES WILL RESULT IN LOCALIZED WIND CHILL READINGS 35 TO 50 BELOW ALONG THE COPPER RIVER SOUTH OF CHITINA. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$
000 WWAK41 PAFC 240107 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 407 PM AST THU NOV 23 2006 AKZ141-241400- /X.CON.PAFC.WC.Y.0004.000000T0000Z-061124T1800Z/ COPPER RIVER BASIN- INCLUDING THE CITIES OF...GLENNALLEN...EUREKA...MCCARTHY... PAXSON...SLANA 407 PM AST THU NOV 23 2006 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM AST FRIDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM AST FRIDAY. WINDS OF 15 MPH TO 20 MPH COMBINED WITH VERY COLD TEMPERATURES WILL RESULT IN LOCALIZED WIND CHILL READINGS 35 TO 50 BELOW ALONG THE COPPER RIVER SOUTH OF CHITINA. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$
000 WWAK41 PAFC 241339 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 439 AM AST FRI NOV 24 2006 AKZ141-250145- /X.EXT.PAFC.WC.Y.0004.000000T0000Z-061125T1800Z/ COPPER RIVER BASIN- INCLUDING THE CITIES OF...GLENNALLEN...EUREKA...MCCARTHY... PAXSON...SLANA 439 AM AST FRI NOV 24 2006 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 9 AM AST SATURDAY... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 9 AM AST SATURDAY. WINDS OF 15 MPH TO 20 MPH COMBINED WITH VERY COLD TEMPERATURES WILL RESULT IN LOCALIZED WIND CHILL READINGS 35 TO 55 BELOW ALONG THE COPPER RIVER SOUTH OF CHITINA. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$
000 WWAK41 PAFC 250117 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 417 PM AST FRI NOV 24 2006 AKZ131-251330- /X.EXB.PAFC.WC.Y.0004.000000T0000Z-061126T1800Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 417 PM AST FRI NOV 24 2006 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM AST SUNDAY FOR THOMPSON PASS... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM AST SUNDAY. STRONG NORTHEAST WINDS OF 35 TO 45 MPH THROUGH THOMPSON PASS WILL COMBINE WITH COLD AIR TEMPERATURES OF 10 TO 20 BELOW ZERO TO CREATE VERY LOW WIND CHILLS. EXPECT WIND CHILL READINGS OF 35 TO 45 BELOW ZERO THROUGH THOMPSON PASS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$ AKZ141-251330- /X.CON.PAFC.WC.Y.0004.000000T0000Z-061125T1800Z/ COPPER RIVER BASIN- INCLUDING THE CITIES OF...GLENNALLEN...EUREKA...MCCARTHY... PAXSON...SLANA 417 PM AST FRI NOV 24 2006 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM AST SATURDAY FOR THE COPPER RIVER SOUTH OF CHITINA... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM AST SATURDAY. WINDS OF 15 MPH TO 20 MPH COMBINED WITH VERY COLD TEMPERATURES WILL RESULT IN LOCALIZED WIND CHILL READINGS 45 TO 55 BELOW ALONG THE COPPER RIVER SOUTH OF CHITINA. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$
000 WWAK41 PAFC 251434 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 534 AM AST SAT NOV 25 2006 AKZ141-260245- /X.EXT.PAFC.WC.Y.0004.000000T0000Z-061126T1800Z/ COPPER RIVER BASIN- INCLUDING THE CITIES OF...GLENNALLEN...EUREKA...MCCARTHY... PAXSON...SLANA 534 AM AST SAT NOV 25 2006 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 9 AM AST SUNDAY FOR THE COPPER RIVER... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 9 AM AST SUNDAY. WINDS OF 20 TO 30 MPH COMBINED WITH VERY COLD TEMPERATURES WILL RESULT IN LOCALIZED WIND CHILL READINGS 40 TO 55 BELOW ALONG THE COPPER RIVER SOUTH OF CHITINA. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$ AKZ131-260245- /X.CON.PAFC.WC.Y.0004.000000T0000Z-061126T1800Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 534 AM AST SAT NOV 25 2006 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM AST SUNDAY FOR THOMPSON PASS... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM AST SUNDAY. NORTH WINDS OF 30 TO 40 MPH THROUGH THOMPSON PASS WILL COMBINE WITH COLD AIR TEMPERATURES OF TO CREATE VERY LOW WIND CHILLS. EXPECT WIND CHILL READINGS OF 35 TO 45 BELOW ZERO THROUGH THOMPSON PASS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$
000 WWAK41 PAFC 260057 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 357 PM AST SAT NOV 25 2006 AKZ141-260200- /X.CAN.PAFC.WC.Y.0004.000000T0000Z-061126T1800Z/ COPPER RIVER BASIN- INCLUDING THE CITIES OF...GLENNALLEN...EUREKA...MCCARTHY... PAXSON...SLANA 357 PM AST SAT NOV 25 2006 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE WIND CHILL ADVISORY. $$ AKZ131-261300- /X.CON.PAFC.WC.Y.0004.000000T0000Z-061126T1800Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 357 PM AST SAT NOV 25 2006 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM AST SUNDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM AST SUNDAY. NORTH WINDS OF 25 TO 35 MPH THROUGH THOMPSON PASS WILL COMBINE WITH COLD AIR TEMPERATURES OF ZERO TO 10 BELOW TO CREATE VERY LOW WIND CHILLS. EXPECT WIND CHILL READINGS OF 35 TO 45 BELOW ZERO THROUGH THOMPSON PASS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$
000 WWAK41 PAFC 260630 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 930 PM AST SAT NOV 25 2006 AKZ131-261800- /X.CON.PAFC.WC.Y.0004.000000T0000Z-061126T1800Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 930 PM AST SAT NOV 25 2006 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM AST SUNDAY FOR THOMPSON PASS... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM AST SUNDAY. NORTH WINDS OF 30 TO 40 MPH THROUGH THOMPSON PASS WILL COMBINE WITH COLD AIR TEMPERATURES OF ZERO TO 15 BELOW TO CREATE WIND CHILL READINGS OF 35 TO 50 BELOW ZERO THROUGH THOMPSON PASS. WINDS WILL GRADUALLY DIMINISH LATE TONIGHT AND SUNDAY MORNING CAUSING WIND CHILL READINGS TO RISE. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$
000 WWAK41 PAFC 261428 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 528 AM AST SUN NOV 26 2006 AKZ131-270230- /X.EXT.PAFC.WC.Y.0004.000000T0000Z-061127T1400Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 528 AM AST SUN NOV 26 2006 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 5 AM AST MONDAY FOR THOMPSON PASS... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 5 AM AST MONDAY. GUSTY NORTH WINDS COMBINED WITH AIR TEMPERATURES OF ZERO TO 15 BELOW WILL PRODUCE WIND CHILLS OF 35 TO 45 BELOW. WIND CHILLS SHOULD MODERATE SOME THROUGH TODAY AS WINDS DIMINISH AND AIR TEMPERATURES RISE. WIND CHILLS TO 40 BELOW WILL DEVELOP AGAIN TONIGHT AS AIR TEMPERATURES DROP. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$
000 WWAK41 PAFC 270107 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 407 PM AST SUN NOV 26 2006 AKZ131-271315- /X.CON.PAFC.WC.Y.0004.000000T0000Z-061127T1400Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 407 PM AST SUN NOV 26 2006 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 5 AM AST MONDAY FOR THOMPSON PASS... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 5 AM AST MONDAY FOR THOMPSON PASS. GUSTY NORTH WINDS COMBINED WITH AIR TEMPERATURES OF ZERO TO 15 BELOW WILL PRODUCE WIND CHILLS OF 35 TO 45 BELOW. WIND CHILLS WILL MODERATE MONDAY MORNING AS WINDS DIMINISH AND AIR TEMPERATURES RISE. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$
000 WWAK41 PAFC 270146 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 446 PM AST SUN NOV 26 2006 AKZ131-271400- /X.CON.PAFC.WC.Y.0004.000000T0000Z-061127T1400Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 446 PM AST SUN NOV 26 2006 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 5 AM AST MONDAY FOR THOMPSON PASS... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 5 AM AST MONDAY. GUSTY NORTH WINDS COMBINED WITH AIR TEMPERATURES OF ZERO TO 15 BELOW WILL PRODUCE WIND CHILLS OF 35 TO 45 BELOW. WIND CHILLS WILL MODERATE MONDAY MORNING AS WINDS DIMINISH AND AIR TEMPERATURES RISE. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$
000 WWAK41 PAFC 271127 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 227 AM AST MON NOV 27 2006 AKZ131-271230- /X.CAN.PAFC.WC.Y.0004.000000T0000Z-061127T1400Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 227 AM AST MON NOV 27 2006 ...WIND CHILL ADVISORY IS CANCELLED FOR THOMPSON PASS... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE WIND CHILL ADVISORY. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this wind chill advisory went out at Nov 22, 9:00 AM AKST, 1 hour 37 minutes earlier.
Area forecast discussion, Nov 22, 9:00 AM AKST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
200 PM AST WED NOV 22 2006
.DISCUSSION...
ALOFT...THE STRONG PERSISTENT UPPER RIDGE THAT HAS PERSISTED OVER THE
BERING SEA FOR MOST OF NOVEMBER IS FORECAST TO MOVE EAST TO THE
WESTERN ALASKA MAINLAND BY FRIDAY AND TO THE EASTERN MAINLAND BY
SUNDAY. A MODERATELY STRONG UPPER LOW IS FORECAST TO MOVE FROM THE
WESTERN PACIFIC TO THE CENTRAL BERING SEA BY FRI NIGHT. A SECOND
STRONGER UPPER TROUGH IS EXPECTED TO MOVE FROM THE WESTERN PACIFIC TO
THE CENTRAL ALEUTIANS BY LATE SAT. THE DOWNSTREAM UPPER TROUGH OVER
THE EASTERN GULF OF ALASKA IS FORECAST TO MOVE TO VANCOUVER ISLAND BY
SAT. TODAY AN UPPER JET EXTENDS FROM KOTZBUE SOUND TO THE KENAI
PENINSULA. THE JET IS EXPECTED TO WEAKEN AND MOVE OVER PRINCE
WILLIAM SOUND BY LAT THU. SEVERAL WEAK SHORT WAVES WILL MOVE FROM
NORTHERN ALASKA INTO THE GULF THE NEXT TWO DAYS. EACH ONE OF THESE
WEAK UPPER SYSTEMS WILL INCREASE GUSTY SURFACE WINDS IN GAPS AND
PASSES MAINLY IN PRINCE WILLIAM SOUND.
SURFACE...A RIDGE FROM BARROW TO DAWSON WILL MOVE SLOWLY
SOUTHEASTWARD TO EXTEND FROM DEADHORSE TO WHITEHORSE BY FRI AND TO A
STRONG HIGH OVER NORTHERN BRITISH COLUMBIA BY SUNDAY. MODERATELY
STRONG SURFACE PRESSURE GRADIENTS WILL PERSIST OVER PRINCE WILLIAM
SOUND INTO FRIDAY. A MODERATELY STRONG LOW NEAR ATTU IS FORECAST TO
REMAIN STATIONARY AND DEEPEN UNTIL EARLY FRI AND THEN MOVE TO THE
NORTHWEST BERING BY EARLY SAT. THIS SYSTEM WILL BRING RAIN SNOW AND
GUSTY WINDS ACROSS THE ALEUTIANS REACHING THE SOUTHWEST COAST BY LATE
FRI. A SECOND MORE INTENSE LOW WILL MOVE TO THE CENTRAL ALEUTIANS ON
SAT AND NORTH OF SAINT MATTHEW ISLAND BY EARLY SUN. WE WILL BE
WATCHING THIS LOW AS IT MAY BE STRONG ENOUGH TO TRIGGER WARNING LEVEL
WINDS TO THE EASTERN ALEUTIANS ALASKA PENINSULA AND POSSIBLY THE
SOUTHWEST COAST SAT AND SUN.
.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...ICE JAM FLOOD WARNING ZONE 121
MARINE...HEAVY FREEZING SPRAY 121 129 180
GALE 130 170 175 185 410
RHH NOV 06The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 21, 5:40 PM AKST | Gale Warning | AFC | 17 hr | |
| Nov 21, 11:00 PM AKST | Gale Warning | AFC | 3 days | |
| Nov 21, 11:00 PM AKST | Small Craft Advisory | AFC | 24 hr | |
| Nov 21, 11:00 PM AKST | Heavy Freezing Spray Warning | AFC | 12 hr | |
| Nov 22, 11:00 AM AKST | Gale Warning | AFC | 36 hr | |
| Nov 22, 11:00 AM AKST | Small Craft Advisory | AFC | 24 hr | |
| Nov 22, 11:00 AM AKST | Small Craft Advisory | AFC | 24 hr |
Nearby
Wind Chill Advisories in Alaska, 2006Every wind chill advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.